Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 28, 2008, 3:44 AM CST for 26 counties in Texas. It took effect at Jan 28, 2008, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 3:44 AM CST (09:44 UTC)
- In effect from
- Jan 28, 2008, 12:00 PM CST
- Expired
- Jan 28, 2008, 5:18 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
All 26 counties
Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 36 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3303 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 280944 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 344 AM CST MON JAN 28 2008 ...WIND ADVISORY FOR THE NORTHERN HALF OF NORTH TEXAS UNTIL 6 PM CST... .SOUTHERLY WINDS WILL INCREASE TODAY AS THE PRESSURE ACROSS NORTH TEXAS TIGHTENS DUE TO STRONG TROUGH OVER PLAINS. SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 35 MPH ARE EXPECTED BY THIS AFTERNOON. THUS A WIND ADVISORY HAS BEEN ISSUED ALONG AND NORTH OF A COMANCHE...HILLSBORO...GREENVILLE...COOPER LINE. TXZ091>095-100>106-115>120-129>134-141-145-281745- /O.NEW.KFWD.WI.Y.0003.080128T1800Z-080129T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO 344 AM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON AS A TROUGH OVER THE NORTHERN AND CENTRAL PLAINS DEEPENS. THESE WINDS ARE EXPECTED TO START TO DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
3 follow-up statements
000 WWUS74 KFWD 281653 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1053 AM CST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT FOR THE NORTHERN HALF OF NORTH TEXAS FROM NOON UNTIL 6 PM CST... .SOUTHERLY WINDS WILL INCREASE TODAY AS A STRONG LOW PRESSURE SYSTEM ORGANIZES IN THE PLAINS. SOUTHERLY WINDS OF 20 TO 30 MPH... WITH GUSTS TO OVER 35 MPH ARE EXPECTED BY THIS AFTERNOON. THUS A WIND ADVISORY HAS BEEN ISSUED ALONG AND NORTH OF A COMANCHE... HILLSBORO...GREENVILLE...COOPER LINE. TXZ091>095-100>106-115>120-129>134-141-145-290000- /O.CON.KFWD.WI.Y.0003.080128T1800Z-080129T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO 1053 AM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM NOON UNTIL 6 PM CST THIS AFTERNOON FOR AREAS ALONG AND NORTH OF A COMANCHE...HILLSBORO... GREENVILLE...COOPER LINE. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON WITH GUSTS UP TO 35 MPH AS A LOW PRESSURE SYSTEM OVER THE NORTHERN AND CENTRAL PLAINS DEEPENS. THESE WINDS ARE EXPECTED TO START TO DECREASE AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 13
000 WWUS74 KFWD 282140 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CST MON JAN 28 2008 TXZ091>095-100>106-115>120-129>134-141-145-290015- /O.NEW.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/ /O.CON.KFWD.WI.Y.0003.000000T0000Z-080129T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO 340 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH OVERNIGHT TONIGHT AND EARLY TUESDAY MORNING WILL RAPIDLY INCREASE TO 35 TO 40 MPH WITH FREQUENT GUSTS IN EXCESS OF 45 MPH BEHIND A COOL FRONT THAT WILL MOVE THROUGH NORTH TEXAS MIDDAY TUESDAY. WINDS ARE EXPECTED TO DIMINISH TUESDAY EVENING. THE WIND ADVISORY WILL REMAIN IN EFFECT IN 6 PM THIS EVENING MAINLY FOR NORTHWEST PORTIONS OF NORTH TEXAS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TXZ107-121>123-135-142>144-146>148-156>162-174-175-290015- /O.NEW.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/ HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-MILLS-HAMILTON-BOSQUE- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...SULPHUR SPRINGS...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE... LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE... FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...BUFFALO... CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE... FRANKLIN...CALVERT 340 PM CST MON JAN 28 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH OVERNIGHT TONIGHT AND EARLY TUESDAY MORNING WILL RAPIDLY INCREASE TO 35 TO 40 MPH WITH FREQUENT GUSTS IN EXCESS OF 45 MPH BEHIND A COOL FRONT THAT WILL MOVE THROUGH NORTH TEXAS MIDDAY TUESDAY. WINDS ARE EXPECTED TO DIMINISH TUESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DUNN
000 WWUS74 KFWD 282318 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 518 PM CST MON JAN 28 2008 TXZ091>095-100>106-115>120-129>134-141-145-291015- /O.CAN.KFWD.WI.Y.0003.000000T0000Z-080129T0000Z/ /O.CON.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER... GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES... GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS... MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...HILLSBORO 518 PM CST MON JAN 28 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... ...WIND ADVISORY IS CANCELLED... WIND ADVISORY FOR NORTH TEXAS HAS BEEN CANCELLED...AS WIND SPEEDS GRADUALLY DECREASE BELOW ADVISORY CRITERIA. A HIGH WIND WATCH REMAINS IN EFFECT FOR TUESDAY. SUSTAINED SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUSTS TO 25 MPH ARE EXPECTED THIS EVENING OVER NORTH TEXAS. WINDS SHOULD INCREASE BACK TO BETWEEN 15 TO 25 MPH...WITH GUSTS TO 30 MPH OVERNIGHT. AFTER DAYBREAK TUESDAY MORNING...WINDS WILL VEER SOUTHWEST AND WEST...WHILE RAPIDLY INCREASING TO 35 TO 40 MPH...WITH GUSTS IN EXCESS OF 45 MPH. THESE VERY STRONG WINDS WILL SHIFT NORTHWEST BEHIND A COOL FRONT ARRIVING BY EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY DIMINISH TUESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TXZ107-121>123-135-142>144-146>148-156>162-174-175-291015- /O.CON.KFWD.HW.A.0001.080129T1500Z-080130T0000Z/ HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-MILLS-HAMILTON-BOSQUE- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...SULPHUR SPRINGS...TERRELL...KAUFMAN... FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD... EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE... LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE... FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK...BUFFALO... CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE... FRANKLIN...CALVERT 518 PM CST MON JAN 28 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. SUSTAINED SOUTHERLY WINDS OF 10 TO 20 MPH...WITH GUST TO 30 MPH CAN BE EXPECTED THIS EVENING. THESE WINDS WILL INCREASE BACK TO BETWEEN 15 AND 25 MPH AND VERY GUSTY OVERNIGHT. AFTER DAYBREAK TUESDAY MORNING... WINDS WILL VEER SOUTHWEST AND WEST...WHILE RAPIDLY INCREASING TO 35 TO 40 MPH...WITH GUSTS IN EXCESS OF 45 MPH. THESE VERY STRONG WINDS WILL SHIFT NORTHWEST BEHIND A COOL FRONT ARRIVING BY EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY DIMINISH TUESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 05/
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:23 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 27, 11:23 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1123 PM CST SUN JAN 27 2008 .AVIATION... LITTLE IF ANY CHANGE TO INITIAL 12 HRS OF FCST...AS STRATUS NOW SEEN RIDING 40-50 KT LLJ AROUND 950 MB/OR LWR PTN OF BOUNDARY LAYER UP THROUGH RIO GRANDE VALLEY/TX COASTAL BEND AS OF 05Z. THINK MODELS ARE SLOW ON BRINGING THIS UP THROUGH WRN 1/2 OF N TX AND PER EARLIER DISCUSSION WITH CWSU(AVIATION UNIT)...WELL BRING SOME CIGS BORDERING MVFR/IFR AT WACO (KACT) BY 9-10Z...AND UP INTO DFW AREA ARND 12Z OR SHORTLY THEREAFTER. FURTHERMORE PER AFOREMENTIONED 950MB WINDS FROM SSW...LLWS WILL BE INSERTED FOR FIRST 6 HRS OR SO OF FCST AS SFC WNDS REMAIN SSE AT 10-15 KTS. CIGS SHOULD RISE/OR REMAIN MVFR CATEGORY UNTIL 20-21Z...AND SCT OUT OVER D/FW SITES BRIEFLY OR UNTIL 02-03Z. WILL KEEP MVFR CIGS IN AT ACT. ALL SITES SEEING SSWLY WINDS 17-22 KTS SUSTAINED THROUGH THE DAY...BEFORE DIMINISHING TO BTWN 13-17 KTS AFTER 00Z TUES. NO CONFIDENCE ON GSTS BEING AT LEAST 10 KT DIFFERENCE...SO LEFT THEM OUT OF THIS TAF ISSUANCE. && .PREV DISCUSSION... /ISSUED 917 PM CST SUN JAN 27 2008/ UPDATE... WITH COOLEST TEMPERATURES E OF I-35...ESPECIALLY NE COUNTIES AND MORE BACKED/WEAKER FLOW EXPECTED EAST OF WHERE RICHER MOISTURE COMES NWD THROUGH MON MORNING...WE HAVE INTRODUCED SOME FOG BACK INTO THE FCST OVERNIGHT/EARLY MON MORNING. BEST COVERAGE OF FOG WOULD APPEAR TO OCCUR SE OF A CANTON/ATHENS...TO MEXIA...TO TEMPLE LINE. PATCHY FOG POSSIBLE BACK TO A BONHAM...HILLSBORO...KILLEEN LINE. VERY TRICKY TO ASCERTAIN...BUT WE AT LEAST FEEL CONFIDENT IN THESE AREAS...THOUGH THE D/FW METRO/ESPECIALLY ERN PTNS/ COULD SEE SOME PATCHY FOG BY DAYBREAK. UPDATE SENT. PREV DISCUSSION... /ISSUED 849 PM CST SUN JAN 27 2008/ DISCUSSION... LITTLE CHANGE TO THE GOING FORECAST FOR THE NEXT 12-24 HOURS. MADE A FEW MINOR ADJUSTMENTS TO HOURLY TEMP/DEWPOINT GRIDS. EXPECT CIRRUS TO CONTINUE INVADING THE SKY DURING THE EVENING AND OVERNIGHT HOURS. MODERATE SURFACE PRESSURE GRADIENT WILL REMAIN IN PLACE OVER WESTERN TEXAS/OKLAHOMA THROUGH THE EARLY MORNING HOURS. INCREASING HIGH CLOUDINESS...SOUTHEAST WINDS...AND GRADUALLY INCREASING DEWPOINTS WILL KEEP OVERNIGHT LOWS MILD /IN THE 40S AND 50S/. WINDS OF CHANGE ARE ON THE WAY TOMORROW AND ESPECIALLY TUESDAY. INCREASING SURFACE PRESSURE GRADIENT ACROSS THE CENTRAL PLAINS TOMORROW WILL RESULT IN WINDS GENERALLY 20-25 MPH DURING THE AFTERNOON WITH GUSTS TO 30. CONDITIONS WILL BE BORDERLINE FOR A WIND ADVISORY ON MONDAY...SO WILL RESIST ISSUANCE AT THIS TIME ALTHOUGH MID SHIFT MAY NEED TO REEVALUATE. THE DAY OF GREATER CONCERN IN REGARDS TO WIND AND HIGH FIRE DANGER WILL BE TUESDAY. UPPER TROUGH MOVING ACROSS THE CENTRAL PLAINS WITH THE ATTENDANT DEEPENING SURFACE LOW OVER THE CENTRAL MIDWEST WILL DRAG A STRONG /DRY/ COLD FRONT THROUGH NORTH TEXAS. 500MB WINDS FROM 80-90 KTS ALONG WITH 850MB WINDS OF 50-60 KTS WILL OVERSPREAD NORTH TEXAS BETWEEN 03Z AND 18Z TUESDAY. EXPECT SURFACE WINDS 25-35 MPH WITH GUSTS FROM 35-50 MPH /WITH THE STRONGEST WINDS GUSTS ALONG THE RED RIVER/. RELATIVE HUMIDITY VALUES WILL DROP INTO THE TEENS OVER MUCH OF THE AREA...RESULTING IN A HIGH FIRE DANGER. WE HAVE HOISTED A FIRE WEATHER WATCH FOR ALL OF NORTH TEXAS TUESDAY. THIS WILL LIKELY BE UPGRADED TO A RED FLAG WARNING WITH LATER SHIFTS. A WIND ADVISORY FOR TUESDAY WILL ALSO LIKELY BE NEEDED WITHIN THE NEXT 24 HOURS. THE STRONGEST SURFACE WINDS ARE EXPECTED DURING THE MID MORNING TO EARLY AFTERNOON HOURS AS THE STRONGEST LOW AND MID LEVEL WINDS PASS OVERHEAD. CROSS SECTIONS FROM THE NAM INDICATE MODERATE FRONTOGENESIS WITHIN THE 600-850MB LAYER FROM 12-18Z OVER NORTH TEXAS. THE ASSOCIATED AGEOSTROPHIC VERTICAL CIRCULATION WILL AID IN TRANSPORTING SOME OF THE HIGHER WINDS ALOFT INTO THE BOUNDARY LAYER. DIVERGENT Q PROGGED FROM 700MB AND BELOW ALSO SUGGESTS ADDITIONAL SINKING PROCESSES /POSSIBLY RELATED TO COLD AIR ADVECTION/ WILL ASSIST THE TRANSPORT OF HIGHER MOMENTUM. THE STRONGEST MID AND LOW LEVEL WINDS WILL PULL EAST OF THE FORECAST AREA BY MID AFTERNOON. DRY ADIABATIC LOW LEVEL LAPSE RATES /WHICH ARE FAVORABLE TO HIGH WIND EVENTS/ WILL NOT BEGIN TO OVERTAKE THE FORECAST AREA UNTIL AFTER 18Z AND WILL BE DEEPEST OVER EAST TEXAS. THEREFORE...BELIEVE THE STRONGEST WIND GUSTS /APPROACHING 50 MPH/ WILL BE PRESENT ALONG THE RED RIVER AND EAST OF INTERSTATE 35 TUESDAY AFTERNOON...AND THE CURRENT FORECAST GRIDS HAVE THIS ILLUSTRATED WELL. REGARDLESS...WINDS WILL BE STRONG ENOUGH TO IMPACT OUTDOOR ACTIVITIES ON TUESDAY AND CROSSWINDS WILL LIKELY AFFECT LOCAL AIRPORTS ESPECIALLY EARLIER IN THE DAY. SCHULTZ PREV DISCUSSION... /ISSUED 501 PM CST SUN JAN 27 2008/ AVIATION... LITTLE CHANGE TO 18Z TAF SET...THOUGH SE FLOW ALREADY 15-18 KTS SOME PLACES WITH AFTN MIXING AND XPCT THIS SSE WNDS 10-15 KTS TO CONTIUE THROUGH 15Z MON TO CONT...AS SW FLOW ALOFT CONTS TO SPREAD SOME VFR CIGS/BKN CI/CS OVER TOP OF SRN PLAINS UPR RIDGE. NOT CERTAIN HOW MUCH FG/BR WELL SEE LATE TNGT...AS WNDS STAY UP OVER D/FW TAF SITES AND SOME HIGH CIGS...BUT WACO/KACT MAY SEE LESSER WND VALUES OVRNGT AND PSBLY LESS HI CIGS. STRATUS MAY BE A CONCERN AS 40-50 LLJ SETS UP OVER RED RIVER...WITH VALUES ABOUT 10-15 KTS LESS OVER CENTRAL TX. WILL FOLLOW NAM12/RUC40 VALUES IN THIS REGARD AND MAY NEED TO INTRODUCE MVFR CIGS ON 06Z TAF ISSUANCE IF BL GULF FLUX/MSTR CONVERGENCE IS MORE SUBSTANTIAL THAN MODELS ARE INDICATING. PREV DISCUSSION... /ISSUED 237 PM CST SUN JAN 27 2008/ DISCUSSION... MORNING FOG HAS BURNED OFF WITH PLENTY OF SUNSHINE OVER THE REGION TODAY. HOWEVER...MID AND HIGH CLOUDS CONTINUE TO STREAM IN FROM THE WEST AS A STRONG PACIFIC COAST STORM SYSTEM MOVES RAPIDLY EASTWARD. SOUTHERLY WINDS WILL INCREASE TONIGHT AS SURFACE PRESSURES FALL IN THE LEE OF THE ROCKIES. IT WILL BE TOO WINDY FOR ANY DENSE FOG TONIGHT...BUT STRATUS MOVING UP FROM THE SOUTH IS POSSIBLE BY MORNING. THE MAIN WEATHER STORY THIS WEEK WILL BE THE STRONG WINDS AS VERY PROGRESSIVE UPPER LEVEL FLOW RAPIDLY BRINGS SYSTEMS ACROSS THE CONUS. SOUTHERLY WINDS MONDAY SHOULD FALL JUST SHY OF WIND ADVISORY CRITERIA AND THE INCREASED CLOUDS/RH WILL MITIGATE THE WILDFIRE THREAT. HAVE CONTINUED THE FORECAST OF A SLIGHT CHANCE OF RAIN OVER THE EASTERN ZONES LATE MONDAY AND EARLY TUESDAY IN WARM ADVECTION CONVEYOR BELT. A PACIFIC FRONT WILL MOVE THROUGH EARLY TUESDAY MORNING AS THE UPPER LEVEL TROUGH SLIDES ACROSS OKLAHOMA. VERY STRONG WINDS ARE EXPECTED TUESDAY...AND COUNTIES ALONG THE RED RIVER MAY FLIRT WITH HIGH WIND WARNING CRITERIA WITH WINDS SUSTAINED OVER 40 MPH. 850 MB WINDS OF 55 KT ARE PROGGED BY MANY OF THE MODELS AT 12Z TUESDAY WITH STRONG COLD ADVECTION/ISENTROPIC DESCENT AIDING IN THE DOWNWARD TRANSPORT OF THESE WINDS TO THE SURFACE. THE ONLY NEGATIVE FACTOR FOR A HIGH WIND EVENT MAY BE THAT THE STRONGEST LOW LEVEL WINDS DO NOT COINCIDE WITH THE TIME OF PEAK BOUNDARY LAYER DEPTH AND THIS MAY LIMIT THE WIND POTENTIAL SOMEWHAT. REGARDLESS...MUCH DRIER AIR IS FORECAST TO MOVE INTO NORTH TEXAS TUESDAY AND COMBINED WITH THE WINDS...THERE WILL BE AN EXTREME WILDFIRE DANGER. THOUGHT IT WAS A TAD TOO EARLY TO ISSUE A FIRE WEATHER WATCH...BUT EXPECT THAT ONE WILL BE POSTED BY MORNING PROVIDED GUIDANCE DOES NOT CHANGE ITS TUNE. WINDS WILL RAPIDLY DIMINISH TUESDAY EVENING AS HIGH PRESSURE BUILDS OVER THE REGION BY DAWN ON WEDNESDAY. A COLD AND CRISP MORNING IS EXPECTED WEDNESDAY...BUT SOUTHERLY WINDS WILL ALREADY BE INCREASING BY THE AFTERNOON HOURS WITH THE NEXT TROUGH MOVING THROUGH THE ROCKIES. MOISTURE WILL RAPIDLY SURGE NORTHWARD...BUT THE LIMITED TIME BETWEEN SYSTEMS SUGGESTS THAT THE EASTERN ZONES WILL HAVE THE BETTER CHANCES OF RAIN AND STORMS THURSDAY. MORE STRONG WESTERLY WINDS ARE FORECAST ONCE AGAIN ON THURSDAY AFTERNOON. OTHERWISE...COOLER WEATHER IS EXPECTED FRIDAY AND SATURDAY...BUT THE CHANCE OF SHOWERS WILL RETURN SUNDAY AS THE NEXT TROUGH APPROACHES. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 72 53 67 29 / 0 10 20 10 0 WACO, TX 47 67 59 72 30 / 0 10 20 10 0 PARIS, TX 40 63 56 67 28 / 0 10 30 20 0 DENTON, TX 48 71 49 62 26 / 0 10 20 10 0 MCKINNEY, TX 45 68 52 65 27 / 0 10 20 10 0 DALLAS, TX 50 70 55 68 34 / 0 10 20 10 0 TERRELL, TX 44 67 57 69 32 / 0 10 30 10 0 CORSICANA, TX 47 66 59 71 31 / 0 20 30 20 0 TEMPLE, TX 48 67 59 74 34 / 0 10 20 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 05/21/05
Hazardous weather outlook, Jan 27, 9:19 PM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 919 PM CST SUN JAN 27 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 919 PM CST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... FOG WILL BE POSSIBLE SOUTHEAST OF A BONHAM...TO DALLAS...TO HILLSBORO...TO KILLEEN LINE ONCE AGAIN OVERNIGHT. FOG WILL LIKELY BE MOST WIDESPREAD SOUTHEAST OF AN ATHENS...MEXIA...CAMERON LINE. .DAYS TWO THROUGH SEVEN... AREAS OF FOG WILL BE POSSIBLE THROUGH MID MORNING ACROSS FAR EAST AND SOUTHEAST PORTIONS OF NORTH TEXAS. OTHERWISE...GUSTY SOUTH WINDS BETWEEN 15 AND 25 MPH MONDAY AFTERNOON MAY RESULT IN AN ELEVATED FIRE DANGER WEST OF A JACKSBORO TO COMANCHE LINE. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS FROM 10 AM TO 10 PM TUESDAY. STRONG WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED FROM TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. COMBINED WITH VERY LOW HUMIDITIES BY TUESDAY AFTERNOON...EXPECT A VERY HIGH FIRE DANGER ACROSS THE AREA. OTHERWISE...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM TEMPLE TO BONHAM ON TUESDAY MORNING...THEN ACROSS ALL OF NORTH TEXAS ON THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 6:00 PM CST | Fire Weather Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 22 hr |
| Jan 28, 3:40 PM CST | High Wind Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 12 hr |
| Jan 28, 3:41 PM CST | Red Flag Warning | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.